MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-08
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass surgical procedure, the sureform 60 stapler instrument started to fire, but the tissue was too thick.The surgeon tried to retract the blade, and it locked up.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 60 white reload to perform failure analysis (fa).Fa was able to confirm and reproduce the customer reported complaint.The reload was found to have lodged staples wedged in the knife track.The staples were removed and there were 3 staples confirmed.There was also cartridge damage, and the blade appears to be exposed.Additional observations related to the customer reported complaint: the reload was found to have the knife exposed within the knife track.A log review confirms the reload was not involved in a firing failure.The knife was exposed towards the middle of the returned reload, which does not align with the firing completion percentage displayed in the procedure logs.Visual inspection confirms there are 3 lodged staples ahead of the blade stopping point, which can prevent the blade from progressing through the full firing trajectory.The exposed blade was likely caused by the lodged staples.The instrument was found to have blade damage.The blade edge was indented, which prevents the blades from cutting properly.The reload cartridge had mechanical indentations resulting from the exposed blade.There was no material missing as a result.Isi also received the sureform 60 stapler instrument to perform fa.Fa was not able to confirm and reproduce the customer reported complaint.The instrument passed the recognition and engagement tests on all attempts.The instrument moved intuitively with full range of motion in all directions.The instrument clamped, fired and unclamped as expected during testing.The grips opened and closed properly.There were no failures reported in the logs.No physical damage was observed.The instrument was fully functional.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20434677
Report Number2955842-2024-20412
Device Sequence Number8488228
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)N/A
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-08
Device Catalogue Number48360W
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose